This question has also been asked and answered here: Alternatives to Lisinopril? The cough & headaches are driving me insane!
Cough is a common side effect of this medication and this side effect would manifest itself at the beginning of your treatment, not 3 years later, this is my personal opinion.
Potential side effects list for future reference:
I suggest you contact your Dr. and inform him or her regarding this situation.-
All the best,
I think I would contact my doctor and discuss this with him, I was on this for a short time one of the first thing my physician told me was if I developed a cough to contact her and she would change the medication and the symptoms should leave, I have not heard of this much time transpiring but just to be sure I would discuss this with the prescribing doctor Take good care,
Hi. I had this same thing happen to me. After taking lisinopril for about three years I developed a cough that the Drs couldn't figure out. After several rounds of antibiotics and steroids and even being tested for asthma it was discovered that I had an allergy to ace inhibitors. My cough cleared up waiting days of stopping lisinopril.
I had been taking it for fifteen months with no side effects. One day I started to develop a recurrence of a Post nasal drip problem I'd had years before, and after it was gone, then came the hacking cough. It felt like there were short hairs at the back of my throat that I couldn't cough out. It's come and gone a dozen times since last year.
I have been on lisinopril for 10 years with no side effects. Last year my PCP upped my dose and it's been hell ever since. One round of bronchial cough after another each getting worse than the one before. For someone who never took a sick day at work, I was written up twice for being off so often. My PCP kept treating me for bronchitis with no success. I spent a day in the emergency room when breathing became so difficult after a night of coughing that I thought I was having a heart attack. Still nothing other than antibiotics and cough suppressants. I finally saw one of her associates and he picked up on the lisinopril cough immediately. I'm both angry that I almost lost my job over this side effect and relieved that I finally have an answer to why I've been so sick. Unfortunately, I still have to deal with anywhere from 4-12 weeks of my body ridding itself of this drug and it's effect.
After being on lisinopril for over three years with no I’ll effects I recently was treated with Efudex for skin cancer. My treatment protocol was to be for 2 weeks applying a very small amount of the cream to arms, chest, and back. By day 7 I was in agony... massive welts, blisters and redness covering my upper extremities (including face) which I was not applying ointment too. On same Day I awoke with the worst sore throat of my life . By the next day I had terrible respiratory congestion, coughing up my guts and had yellow sputum. I assumed I had a respiratory infection because I was also on high-dose steroids for joint inflammation. Long story short, three weeks later I was still having a nagging, hacking cough . My doctor said the cough may possibly have been related to lisinopril and changed my BP meds to losartan potassium 100 mg/daily.
I personally think my physician (not my regular) is an idiot. If you have been on lisinopril for an extended period of time with no negative side effects and good by management, think twice before you change your meds. The dry cough could be the result of seasonal allergies or a side effect of other medications . I think doctors are way too quick to make assumptions sometimes without thoroughly evaluating the issue. Sometimes as patients we forget to ask relevant questions or self advocate. If your doctor changes your BP meds as a result of a cough and you don’t notice significant improvement within 24 to 48 hours, Lisinopril may not be the culprit. If that does happen, insist on switching back, it’s a very effective drug for managing BP, both systolic and diastolic which I have problems with. Make sure that you are not taking potassium supplements or a multivitamin with potassium on any BP med without Dr. authorization. It can cause dehydration and issues with your kidney function. Doctors don’t tell you this and they also don’t tell you a lot of other things about supplements. Do your research and be an informed patient.
Your proactive friend in health ❤️
- Lisinopril Information for Consumers
- Lisinopril Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lisinopril (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 May 2011 • 2 answers
Posted 25 Apr 2012 • 3 answers
Posted 29 Jun 2012 • 1 answer
Posted 8 Dec 2012 • 3 answers
My mother in law has been taking lisinopril for about 40 years. 8 months ago her BP has been fluctu?
Posted 8 Nov 2017 • 1 answer